Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 79, NWS Burlington, VT

August 3, 20125 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 3, 2012, 4:32 PM EDT for 5 counties in Vermont. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 4:32 PM EDT (20:32 UTC)
Expired
Aug 3, 2012, 5:20 PM EDT
In force
48 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:33 PM EDTHAIL 0.5Hancock, VTPUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS51 KBTV 032032
SVRBTV
VTC001-017-021-023-027-032130-
/O.NEW.KBTV.SV.W.0079.120803T2032Z-120803T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
432 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 530 PM EDT.

* AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GRANVILLE 
  IN EASTERN ADDISON COUNTY VERMONT...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ROCHESTER...RANDOLPH...BRAINTREE...BETHEL...RANDOLPH CENTER...
  TUNBRIDGE...SOUTH ROYALTON...SHARON...STRAFFORD...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4390 7301 4407 7291 4389 7216 4387 7216
      4386 7218 4381 7218 4375 7222 4373 7226
      4370 7230 4366 7230 4365 7231
TIME...MOT...LOC 2031Z 292DEG 22KT 4395 7284

$$

EVENSON
2 follow-up statements
589 
WWUS51 KBTV 032059
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
459 PM EDT FRI AUG 3 2012

VTC021-023-032108-
/O.CAN.KBTV.SV.W.0079.000000T0000Z-120803T2130Z/
WASHINGTON VT-RUTLAND VT-
459 PM EDT FRI AUG 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND AND SOUTH
CENTRAL WASHINGTON COUNTIES IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4386 7286 4398 7279 4389 7216 4387 7216
      4386 7218 4381 7218 4375 7222 4373 7226
      4370 7230 4366 7230 4365 7231
TIME...MOT...LOC 2058Z 298DEG 17KT 4386 7271

$$

VTC001-017-027-032130-
/O.CON.KBTV.SV.W.0079.000000T0000Z-120803T2130Z/
WINDSOR VT-ORANGE VT-ADDISON VT-
459 PM EDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL ADDISON...SOUTHERN ORANGE AND NORTHERN WINDSOR
COUNTIES...

AT 454 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR ROCHESTER VERMONT...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BETHEL...EAST BETHEL...EXIT 3 I89...ROYALTON...EAST BARNARD...EXIT
  2 I89...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4386 7286 4398 7279 4389 7216 4387 7216
      4386 7218 4381 7218 4375 7222 4373 7226
      4370 7230 4366 7230 4365 7231
TIME...MOT...LOC 2058Z 298DEG 17KT 4386 7271

$$

EVENSON
790 
WWUS51 KBTV 032120
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
520 PM EDT FRI AUG 3 2012

VTC001-017-027-032130-
/O.CAN.KBTV.SV.W.0079.000000T0000Z-120803T2130Z/
WINDSOR VT-ORANGE VT-ADDISON VT-
520 PM EDT FRI AUG 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADDISON...
SOUTHERN ORANGE AND NORTHERN WINDSOR COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
CANCELLED THE SEVERE THUNDERSTORM WARNING.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4386 7286 4398 7279 4389 7216 4387 7216
      4386 7218 4381 7218 4375 7222 4373 7226
      4370 7230 4366 7230 4365 7231
TIME...MOT...LOC 2120Z 298DEG 17KT 4381 7258

$$

EVENSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:59 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 3, 3:59 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
359 PM EDT FRI AUG 3 2012

.SYNOPSIS...
A WEAK COLD FRONT ACROSS THE EASTERN GREAT LAKES THROUGH SOUTHERN
VERMONT WILL PRODUCE SOME SCATTERED SHOWERS AND THUNDERSTORMS
TODAY AS IT STALLS OVER THE REGION. THIS FRONT WILL LIFT BACK
NORTH ON SATURDAY AS A WARM FRONT...PROVIDING ANOTHER CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS. A STRONG LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT WILL APPROACH FROM ONTARIO LATE
SUNDAY...INCREASING CHANCES FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS. WARM AND HUMID CONDITIONS WILL PERSIST THROUGH
SUNDAY...COOLING SLIGHTLY WITH LESS HUMID CONDITIONS ON MONDAY
AFTER THE FRONTAL PASSAGE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 127 PM EDT FRIDAY...HAVE UPDATED FORECAST TO REFLECT
CURRENT OBSERVATIONS...SATELLITE AND RADAR TRENDS. A CHANCE FOR
SHOWERS AND THUNDERSTORMS THIS AFTERNOON REMAINS. PREVIOUS
DISCUSSION FOLLOWS.

FEW LIGHT SHOWERS AS DEPICTED BY RADAR MAINLY SOUTH OF THE
AREA...AND DISSIPATING WITHOUT DIURNAL HEATING THIS MORNING WILL
STRENGTHEN ALONG THE SLOW MOVING FRONT AS THE DAY PROGRESSES.
BACK EDGE OF CLOUDS NEAR KMSS...WILL CONTINUE ITS SLOW
PROGRESSION EASTWARD...PROVIDING SOME INSTABILITY AND THEREFORE
CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. OTHERWISE
FORECAST IN GOOD SHAPE.

CLOUDS AND FEW SHOWERS ALREADY INCREASING THIS
MORNING...ASSOCIATED WITH THE COOL FRONT DRAPED ACROSS THE
SOUTHERN HAVE OF THE FORECAST AREA. WITH DIURNAL HEATING
TODAY...INSTABILITY WILL INCREASE WITH 1000-2000J/KG OF CAPE AND
LIFTED INDICES IN THE -2 TO -5 RANGE THIS AFTERNOON...ALLOWING
FOR SOME THUNDERSTORM DEVELOPMENT. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN WITH OROGRAPHIC
LIFT. AS THE SUNSETS...CONVECTION WILL BEGIN TO DIMINISH.

SKIES LOOK TO BE SCT TO BROKEN THROUGHOUT THE DAY...ALLOWING FOR
PLENTY OF HEATING AT THE SFC. MAX TEMPERATURES IN THE MID TO
UPPER 80S IN THE VALLEYS WITH DEWPOINTS IN THE MID 60S THIS
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
AS OF 431 AM EDT FRIDAY...SHOWERS AND THUNDERSTORMS WILL
DISSIPATE ALONG THE FRONT THIS EVENING. DRY CONDITIONS EXPECTED
ACROSS THE REGION BY MIDNIGHT. SFC HIGH PRESSURE OVER WESTERN
QUEBEC WILL REINFORCE DRY WEATHER TONIGHT. WITH THE FRONT STALLED
TO OUR SOUTH...HIGH TERRAIN AND SOUTHERN ZONES NOT EXPECTING
CLEARING OF ALL CLOUDS TONIGHT. WINDS WILL DISSIPATE
OVERNIGHT...WITH MIN TEMPERATURES IN TO LOW 60S OVER MOST OF THE
AREA.

THE FRONT TO OUR SOUTH WILL SLOWLY SURGE NORTHWARD AS A WARM
FRONT EARLY SATURDAY...ACTING AS A FOCUSING MECHANISM FOR MORE
SHOWERS AND THUNDERSTORMS. TEMPERATURES AND MOISTURE WILL
INCREASE AT THE SFC AND ALOFT...INCREASING INSTABILITY TO
2000-3000J/KG WITH LIFTED INDICES OF -4 TO -6 AND SHOWALTERS OF
-3 TO -4. SHEAR WILL STILL BE LACKING. THE FRONT WILL BE
WEAKENING LATE SATURDAY SO CONVECTION EXPECTED BE SCATTERED.
MAXIMUM TEMPERATURES WILL REACH TO LOW 90S IN SOME VALLEY
LOCATIONS WITH HIGHER DEWPOINT TEMPERATURES IN THE UPPER 60S TO
LOW 70S...MAKING FOR UNCOMFORTABLE HOT AND HUMID CONDITIONS.

SATURDAY NIGHT WON/T SEE MUCH RELIEVE FROM THE WARM HUMID
CONDITIONS AS MIN TEMPERATURES WILL BE IN THE UPPER 60S TO LOW
70S. CONVECTION SHOULD DISSIPATE IN THE EVENING AS NOCTURNAL
COOLING SETTLES IN AFTER SUNSET.

A STRONG UPPER LEVEL TROUGH...ASSOCIATED WITH A CUT OFF LOW AT
THE SFC WILL APPROACH FROM ONTARIO SUNDAY. SOUTHERLY FLOW AHEAD
OF A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO
INCREASE INSTABILITY AHEAD OF THE FRONT. CAPE VALUES OVER 2000
J/KG WILL BE WIDESPREAD...WITH LIFTED INDICES OF -4 TO -7
ACCORDING THE THE GFS. UNLIKE PREVIOUS DAYS...SHEAR WILL BE
NOTEWORTHY...AS THE GFS AND ECMWF INDICATED 0-6KM SHEAR OF 30 TO
45 KTS. SOME OF THE STORMS THAT DEVELOP AHEAD OF THE COLD FRONT
COULD BE VERY STRONG AS WELL AS PRODUCE VERY HEAVY DOWNPOURS. GFS
ENSEMBLES SHOWING 3-4 STANDARD DEVIATIONS ABOVE NORMAL PWATS
POSSIBLE WITH THIS SYSTEM. THIS SYSTEM WILL CONTINUE TO AFFECT
THE REGION ALL DAY SUNDAY INTO SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 344 PM EDT FRIDAY...ECMWF AND GFS INDICATE A CHANCE OF
SHOWERS EARLY MONDAY...MAINLY ACROSS VERMONT...AS COLD FRONT AND
UPPER TROUGH PUSH EAST OF THE REGION. MID LEVEL DRY SLOT THEN BUILDS
IN BY MIDDAY...SO EXPECT CLEARING SKIES ACROSS THE REGION BY MONDAY
AFTERNOON. IT WILL TURN LESS HUMID AND BE A LITTLE COOLER...WITH
HIGHS GENERALLY IN THE UPPER 70S AND LOWER 80S. ECMWF AND GFS
REMAIN IN GOOD AGREEMENT IN SHOWING A WEAK RIDGE OF HIGH PRESSURE
OVER THE NORTH COUNTRY FROM MONDAY NIGHT THROUGH EARLY
WEDNESDAY...WITH FAIR AND DRY WEATHER EXPECTED. A SERIES OF WEAK
UPPER SHORTWAVES WILL THEN MOVE ACROSS THE REGION WEDNESDAY
AFTERNOON THROUGH THURSDAY...BRINGING A LOW CHANCE FOR SHOWERS AND
STORMS TO THE REGION...ESPECIALLY TO THE HIGHER TERRAIN AND ACROSS
THE NORTHERN ZONES. LATEST ECMWF INDICATING A MORE PRONOUNCED
TROUGH MOVING INTO THE NORTHEAST FRIDAY...SO HAVE GONE WITH CHANCE
POPS ACROSS THE ENTIRE AREA FRIDAY INTO FRIDAY NIGHT. TEMPERATURES
WILL BE A BIT ABOVE NORMAL TUESDAY THROUGH THURSDAY...THEN LOWER
TO SEASONAL LEVELS FRIDAY DUE MORE CLOUD COVER.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...VFR CONDITIONS EXPECTED AT MOST TAF SITES
THROUGH THE PERIOD. WEAK COLD FRONT PUSHING SOUTH ACROSS FORECAST
AREA THIS AFTERNOON ACCOMPANIED BY SOME CLOUDS BUT ONLY ISOLATED
SHOWERS AND THUNDERSTORMS. NO INCLUSION IN TAFS AT THIS TIME DUE
LIMITED COVERAGE AND CHANCE OF OCCURRENCE. SKIES WILL CLEAR OUT
TONIGHT. EXPECT SOME RADIATION FOG TO FORM IN THE VALLEYS OF
EASTERN VERMONT AND IN THE VALLEYS OF THE ADIRONDACKS. EXPECTING
THIS FOG TO FORM AFTER 06Z WITH LIFR AT MPV/SLK. CONDITIONS
IMPROVE TO VFR BY 13Z SATURDAY.

OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY...MAINLY VFR THROUGH MIDDAY
SUNDAY. THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
SATURDAY AFTERNOON/EVENING WITH BRIEF MVFR POSSIBLE. MVFR/IFR IN
BR/FG ALSO POSSIBLE AT MPV/SLK 06Z-12Z SUNDAY.

APPROACH OF COLD FRONT WILL LEAD TO WIDESPREAD CONVECTION LATE
SUNDAY THROUGH SUNDAY NIGHT. A FEW OF THE STRONGER STORMS SUNDAY
AFTERNOON/EVENING HAVE THE POTENTIAL TO PRODUCE PERIODS OF IFR
CONDITIONS. CHANCE OF GUSTY WINDS WITH THUNDERSTORMS AS WELL.

COOLER AND DRIER AIR ARRIVES ON MONDAY WITH MAINLY VFR CONDITIONS
ANTICIPATED MONDAY INTO WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.MARINE...
RELATIVELY LIGHT WINDS EXPECTED FROM THIS EVENING THROUGH THE DAY
SATURDAY. WINDS WILL TURN NORTHERLY FROM 5 TO 15 KNOTS THIS
EVENING...BECOMING LIGHT AND VARIABLE OVERNIGHT...AND THEN 5 TO 15
KNOTS OUT OF THE SOUTH ON SATURDAY. HOWEVER...WINDS WILL INCREASE
SATURDAY NIGHT AND ESPECIALLY ON SUNDAY WITH STRONG SOUTH WINDS
FROM 20 TO 30 KNOTS ANTICIPATED. WAVES WILL BE 1 TO 2 FEET THROUGH
SATURDAY...BUILDING TO 2 TO 4 FEET BY SUNDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS/KGM
NEAR TERM...KGM/NEILES
SHORT TERM...KGM
LONG TERM...RJS
AVIATION...RJS
MARINE...WFO BTV
Hazardous weather outlook, Aug 3, 4:42 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
442 AM EDT FRI AUG 3 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-040845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
442 AM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD
FRONT SUNDAY INTO SUNDAY NIGHT. SOME OF THESE STORMS MAY BE
STRONG...PRODUCING STRONG GUSTY WINDS AND HEAVY DOWNPOURS. IN
ADDITION TO THE HEAVY DOWNPOURS...TRAINING OF THUNDERSTORMS COULD
PRODUCE ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KGM

In the hours before

Special weather statement, Aug 3, 4:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
420 PM EDT FRI AUG 3 2012

VTZ008>010-012-018-032115-
EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WINDSOR VT-
420 PM EDT FRI AUG 3 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL ADDISON...
NORTHERN WINDSOR...SOUTHERN ORANGE AND SOUTHWESTERN WASHINGTON
COUNTIES OF VERMONT...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF BREAD
LOAF IN EASTERN ADDISON COUNTY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HANCOCK...ROCHESTER...BRAINTREE...RANDOLPH...RANDOLPH CENTER...EXIT 4
I89...EAST RANDOLPH...SOUTH RANDOLPH...NORTH TUNBRIDGE...SOUTH
TUNBRIDGE...STRAFFORD...SOUTH VERSHIRE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4374 7223 4392 7305 4409 7299 4400 7214

EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:20 PM EDTSpecial Weather StatementBTVOrange55 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.